NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 5, 2:51 PM EST, 14 minutes earlier.
Area forecast discussion, Jul 5, 2:51 PM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
351 PM EDT Fri Jul 5 2019
.SYNOPSIS...
High pressure will continue to shift offshore as a cold front
approaches from the west. This front will cross the mid-Atlantic
Saturday night continuing the chance for showers and thunderstorms
tomorrow. High pressure will build into the Northeast Sunday
afternoon as the front begins to stall across the southern mid-
Atlantic. Generally quiet weather weather should prevail through
Wednesday before another cold front approaches Thursday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
The Heat Advisory for the urban corridor from Trenton to
Philadelphia to Wilmington has been upgraded to an Excessive Heat
Warning. It is in effect until 7:00 PM on Saturday.
A warm front lifted through our region this afternoon. Low clouds
also lifted and scattered allowing for partly sunny skies.
Temperatures rose into the upper 80s and lower 90s in much of
northeastern Maryland, Delaware, southeastern Pennsylvania, and
southern and central New Jersey. Readings were a bit cooler than
that right along the coast, and in the elevated terrain of the
Poconos and northern New Jersey. Heat index values were approaching
100 along the urban corridor from Trenton to Philadelphia to
Wilmington.
Mixed layer CAPE values had increased into the 1000 to 2000 J/kg
range in much of southeastern Pennsylvania, northeastern Maryland,
Delaware and southern New Jersey. Showers and thunderstorms
developed and they should continue into this evening. The steering
winds is rather light, so the storms will be slow moving, to the
northeast around 10 MPH or so. Precipitable water values will be
near 2 inches. Locally heavy rainfall is anticipated.
Aside from a few lingering rain showers, the scattered precipitation
is forecast to dissipate by about 10:00 PM. A partly to mostly
cloudy sky is expected for the overnight with lows mostly in the
70s. The wind should be light and variable.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
Saturday is forecast to begin under a partly to mostly cloudy sky. A
cold front approaching from the northwest is expected to reach the
Poconos, Berks County, the Lehigh Valley and northwestern New Jersey
late in the day. There will be an increasing chance for showers and
thunderstorms during the afternoon. Precipitable water values will
remain at or above 2 inches, so the potential for locally heavy rain
continues. Mixed layer CAPE values are anticipated to rise back into
the 1000 to 2000 J/kg range in the afternoon in response to daytime
heating. The Storm Prediction Center has placed our region under a
marginal risk for severe weather.
Temperature and humidity levels will be similar to those of today. As
a result, the Excessive Heat Warning will continue. A south to
southwest wind around 10 MPH is expected.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Synoptic overview...high pressure builds into the Northeast Sunday
as a cold front continues to push offshore, stalling somewhere
across the southern mid-Atlantic, most likely to our south. An
amplifying ridge will build across the Great Lakes through the first
half of the week, leading to generally tranquil weather for our
area. Showers and thunderstorms will be possible, however, depending
on how far north the front begins to creep. A shortwave trough will
work its way eastward into the Great Lakes by Thursday, slowly
pulling the stationary front northward as a warm front. Lack of
appreciable upper-level flow looks to result in slow
progression of the short-wave and attendant surface low, causing
each slowly push eastward, eroding the ridge in the process.
Daily overview...
Showers push out of the area late morning Sunday
as the cold front moves offshore. The front will begin to hang to
our south, favoring a more east-west orientation after crossing the
Appalachians. It should a nice afternoon as we begin to dry out. A
few showers are possible the the diurnal heating cycle, but nothing
widespread. Highs in the mid to upper 80s can be expected.
Monday through Wednesday look to remain fairly quiet as the
stationary front remains situated to our south. An amplifying ridge
of high pressure will ultimately be the dominating factor in our
weather during this period. Depending on how far south the front
remains, we will likely have to deal with repeated bouts of showers
and thunderstorms driven by the diurnal cycle. Hopefully we don't
have too much in the way of training, but this is something that we
will need to monitor for localized flood potential. Highs look to
reach the mid to upper 80s, possibly exceeding 90 Wednesday.
By Thursday, low pressure begins to move into the Great Lakes as a
shortwave perturbation dips southward out of Canadian Prairie. As
the low moves eastward, the stationary front will begin to lift
northward as a warm front. Thus, showers and thunderstorms will
become more widespread Thursday afternoon. The surface low will
slowly cross the region through Friday, keeping an ongoing chance
for rain showers and thunderstorms through at least Saturday
morning. The ECMWF is much slower than the GFS at this point, so
took a middle-of-the-road approach in PoPs. Highs will sit in the
upper 80s and lower 90s Friday and the upper 80s Saturday.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Into this evening (until 02Z)...Scattered showers and thunderstorms.
The rain will be heavy at times with conditions lowering to IFR in
showers and thunderstorms. VFR conditions are anticipated outside of
any precipitation. Variable wind less than 10 knots.
Overnight (02z until 10Z)...Generally VFR, with localized MVFR/IFR
conditions possible after 04Z. Variable wind 6 knots or less.
Friday...Localized MVFR/IFR conditions in the early morning,
otherwise VFR. Scattered showers and thunderstorms developing in the
afternoon will reduce ceilings and visibility values to MVFR or IFR
at times. South to southwest wind 6 to 12 knots.
Outlook...
Sunday...VFR, though a few showers and thunderstorms are possible,
especially in the morning hours. Northerly winds turning
northeasterly by afternoon from 5 to 10 knots.
Monday...VFR with a few showers and thunderstorms, especially for
PHL, ILG, PNE, ABE, and RDG. Easterly winds 5 to 10 knots.
Tuesday...VFR with light and variable winds.
Wednesday...VFR conditions expected. Southerly winds 5 to 10
knots.
&&
.MARINE...
A southerly wind around 10 knots for tonight should become south to
southwest 10 to 15 knots on Saturday. Waves on our ocean waters will
be 2 to 3 feet tonight, and 3 to 4 feet on Saturday. Waves on
Delaware Bay are forecast to be 2 feet or less.
Outlook...
Sunday...sub-SCA conditions expected. Northeasterly winds 10 to 15
knots with gusts to 20 knots possible. Seas 2 to 4 feet.
Monday...sub-SCA conditions expected. Northeasterly winds 10 to 15
knots. Gusts to 20 knots possible across the southern Atlantic
Zones. Seas 2 to 4 feet.
Tuesday...sub-SCA conditions expected. Easterly winds 5 to 10
knots. Seas 1 to 3 feet.
Wednesday...sub-SCA conditions expected. Southerly winds 5 to 10
knots with gusts to 15 knots possible. Seas 1 to 3 feet.
Rip currents...
A light southeast to south wind into this evening and breaking waves
of 2 feet or less should maintain the low risk for the development
of dangerous rip currents.
A low risk is anticipated again for much of Saturday along the
coasts of New Jersey and Delaware. However, with an increasing
southerly wind and with breaking waves building around 3 feet, the
risk may begin to approach marginal in the afternoon, especially at
the Jersey Shore.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Excessive Heat Warning until 7 PM EDT Saturday for PAZ070-071-
102-104-106.
NJ...Excessive Heat Warning until 7 PM EDT Saturday for NJZ015-
017>019.
DE...Excessive Heat Warning until 7 PM EDT Saturday for DEZ001.
MD...None.
MARINE...None.
&&
Synopsis...Davis
Near Term...Iovino
Short Term...Iovino
Long Term...Davis
Aviation...Davis/Iovino
Marine...Davis/IovinoHazardous weather outlook, Jul 5, 2:46 PM EST, 19 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
346 PM EDT Fri Jul 5 2019
DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023-
027-PAZ054-055-060>062-101-103-105-062000-
Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-
Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Salem-
Ocean-Cumberland-Atlantic-Cape May-Southeastern Burlington-Carbon-
Monroe-Berks-Lehigh-Northampton-Western Chester-Western Montgomery-
Upper Bucks-
346 PM EDT Fri Jul 5 2019
This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland, central New Jersey, northern New
Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania, northeast Pennsylvania and southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Thunderstorms this afternoon may produce locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Thunderstorms on Saturday may produce locally heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-062000-
New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks-
346 PM EDT Fri Jul 5 2019
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT SATURDAY...
This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, southern New Jersey and southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Thunderstorms this afternoon may produce locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Heat index values will be near 100 degrees on Saturday afternoon.
Thunderstorms on Saturday may produce locally heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ004-NJZ014-024>026-062000-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
346 PM EDT Fri Jul 5 2019
This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.
.DAY ONE...This afternoon and tonight.
Thunderstorms this afternoon may produce locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Thunderstorms on Saturday may produce locally heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-062000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
346 PM EDT Fri Jul 5 2019
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.